Texas, 2007

Flood in Texas, July 26 to 29, 2007

July 26 to 29, 2007 · NWS EWX · 1 event in 1 county or zone

Flooding along the San Antonio River continued for several days as a result of heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Flooding along the San Antonio River continued for several days as a result of heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 26, 5:35 AM CST, 55 minutes earlier.

Area forecast discussion, Jul 26, 5:35 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 AM CDT THU JUL 26 2007

.AVIATION...
SCATTERED TO NUMEROUS SHRA/TSRA WILL MOVE NORTHWARD ACROSS THE AREA
FROM THE COASTAL BEND. IFR/MVFR CIGS WILL PREVAIL THIS MORNING
WITH CONDITIONS LOWER IN THE HEAVY DOWNPOURS. OCCASIONAL VFR CONDITIONS
POSSIBLE TODAY BETWEEN THE CONVECTION. ONCE AGAIN THE CONVECTION
WILL DIMINISH IN COVERAGE AND INTENSITY AFTER 03Z WITH THE LOSS OF
DAYTIME HEATING AND REDEVELOP AFTER 07Z. A LIGHT TO MODERATE SOUTHEAST
LOW LEVEL FLOW IS FORECAST TODAY AND TONIGHT...WITH CONVECTIVE WIND
GUSTS OF 30 KTS POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 356 AM CDT THU JUL 26 2007/

DISCUSSION...
THERES NOT MUCH CHANGE IN THE ONGOING FORECAST. THE 500MB LOW
WHICH CAN BE SEEN ON WV OVER THE RIO GRANDE IN VAL VERDE COUNTY
WILL DRIFT SLOWLY TO THE SOUTHWEST OVER THE NEXT SEVERAL DAYS. AT
THE SAME TIME THE BOUNDARY LAYER FLOW WILL BE FROM THE SOUTH TO
SOUTHEAST WHICH WILL CONTINUE TO BRING MOISTURE INTO SOUTH CENTRAL
TEXAS. THIS ALL MEANS MORE RAIN. POPS WILL REMAIN IN THE CHANCE TO
LIKELY CATEGORIES FOR MOST OF THE CWA THROUGH SATURDAY. WILL
CONTINUE THE FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT. IN ADDITION SKIES
WILL BE MAINLY CLOUDY AND THIS WILL KEEP HIGH TEMPS WELL BE BELOW
NORMAL.

BY SUNDAY THE UPPER LOW WILL HAVE MOVED FAR ENOUGH AWAY TO ALLOW
FOR A DECREASE IN POPS. THIS WILL START A DRYING AND WARMING
TREND. POPS WILL DROP TO MAINLY SLIGHT CHANCE CATEGORY MONDAY AND
REMAIN LOW THROUGH THE END OF THE FORECAST PERIOD. HIGH TEMPS WILL
WILL ALSO CLIMB TOWARD NORMAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  85  72  90  74 /  50  60  40  50  30
AUSTIN BERGSTROM INTL AIRPORT  70  84  71  89  73 /  50  60  50  50  30
DEL RIO INTL AIRPORT           73  89  75  93  76 /  40  40  50  40  40
SAN ANTONIO INTL AIRPORT       73  84  74  87  76 /  50  60  50  50  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

05/01
Hazardous weather outlook, Jul 26, 4:29 AM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
529 AM CDT THU JUL 26 2007

TXZ171>173-183>194-202>209-217>225-228-271030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
529 AM CDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MOVING NORTH ACROSS
THE AREA WILL PRODUCE LOCALLY HEAVY RAINFALL ON ALREADY SATURATED
SOILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAIN WILL CONTINUE THROUGH SATURDAY WITH DECREASING CHANCES SUNDAY
INTO EARLY NEXT WEEK AS UPPER LEVEL HIGH PRESSURE BEGINS TO
DOMINATE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Karnes

When
July 26, 6:30 AM CST to July 29, 3:00 AM CST
Where
Karnes County, Falls City
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
28.980, -98.020

The San Antonio River at Falls City crested at 17.0 ft on July 27 at 4:45 PM CST, where flood stage is 12 ft.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49607.